Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 28, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 30, 2018, 4:24 PM CDT for Kearney County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 30, 2018, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Kearney County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:53 PM CDT | HAIL 1.75 | 4 Sse Axtell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
483
WFUS53 KGID 302124
TORGID
NEC099-302200-
/O.NEW.KGID.TO.W.0028.180630T2124Z-180630T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
424 PM CDT SAT JUN 30 2018
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Southwestern Kearney County in south central Nebraska...
* Until 500 PM CDT.
* At 423 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Axtell, or 14 miles east of Holdrege, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Minden around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4037 9916 4046 9917 4055 9894 4037 9892
TIME...MOT...LOC 2123Z 246DEG 13KT 4042 9910
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ADP4 follow-up statements
275
WWUS53 KGID 302128
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
428 PM CDT SAT JUN 30 2018
NEC099-302200-
/O.CON.KGID.TO.W.0028.000000T0000Z-180630T2200Z/
Kearney NE-
428 PM CDT SAT JUN 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN KEARNEY COUNTY...
At 428 PM CDT, spotters confirmed a tornado southwest of Axtell, or
15 miles east of Holdrege, moving northeast at 15 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Minden around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4037 9916 4046 9917 4055 9894 4037 9892
TIME...MOT...LOC 2128Z 246DEG 13KT 4043 9908
TORNADO...OBSERVED
HAIL...1.75IN
$$
ADP913
WWUS53 KGID 302138
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
438 PM CDT SAT JUN 30 2018
NEC099-302200-
/O.CON.KGID.TO.W.0028.000000T0000Z-180630T2200Z/
Kearney NE-
438 PM CDT SAT JUN 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN KEARNEY COUNTY...
At 438 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Axtell, or 17 miles east of Holdrege, moving east at
15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Minden around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4037 9911 4047 9913 4055 9894 4037 9892
TIME...MOT...LOC 2138Z 253DEG 11KT 4043 9905
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
ADP345
WWUS53 KGID 302146
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
446 PM CDT SAT JUN 30 2018
NEC099-302200-
/O.CON.KGID.TO.W.0028.000000T0000Z-180630T2200Z/
Kearney NE-
446 PM CDT SAT JUN 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL KEARNEY COUNTY...
At 446 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Minden, or 19 miles south of Kearney, moving east at
15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Minden around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4037 9904 4049 9907 4055 9894 4037 9892
TIME...MOT...LOC 2146Z 253DEG 14KT 4043 9897
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
ADP628
WWUS53 KGID 302159
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
459 PM CDT SAT JUN 30 2018
NEC099-302207-
/O.EXP.KGID.TO.W.0028.000000T0000Z-180630T2200Z/
Kearney NE-
459 PM CDT SAT JUN 30 2018
...THE TORNADO WARNING FOR SOUTH CENTRAL KEARNEY COUNTY WILL EXPIRE
AT 500 PM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Hastings.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Kearney County and western Adams County until 530 PM CDT.
LAT...LON 4037 9904 4049 9907 4055 9894 4037 9892
TIME...MOT...LOC 2157Z 246DEG 13KT 4045 9892
$$
ADPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:29 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 30, 3:29 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Hastings NE 329 PM CDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 328 PM CDT Sat Jun 30 2018 A few thunderstorms have developed along a front that is nearly stationary across far southern Nebraska this afternoon. Otherwise, there are mostly cloudy skies for much of the area. Temperatures to the south of the front are in the upper 80s to lower 90s and to the north are mostly in the upper 70s and 80s. The initial period will be the most interesting. The front should be the focus of thunderstorms during the late afternoon hours. This area has dew points around 70 degrees. These will be mainly wind and hail as they affect the area this afternoon into the evening. Later, mainly during the evening hours, an upper level wave will move into the area and bring a line of thunderstorms into the area. These should develop on the high plains and move into the area during the evening. These storms will have mainly wind as the storms move through. All of the storms should be through the forecast area by morning. A surface high moves into the area behind the thunderstorms and clears things out for Sunday. The skies will become sunny, but temperatures will be a little cooler with highs only in the 80s. This will be cooler than much of the last week has been. .LONG TERM...(Sunday night through Saturday) Issued at 328 PM CDT Sat Jun 30 2018 Sunday night through Monday should be a dry period, with temperatures warming up a little. The surface high moves to the east Sunday night and by Monday the winds turn to the south and will help temperatures warm a little. The south winds will continue to bring in warmer temperatures through Tuesday. There is a weak upper level wave that moves through the area Monday night and there could be a few thunderstorms. For the period Tuesday night through Saturday there will be an upper level ridge across the central and eastern part of the CONUS. There are a few mainly weak upper level waves that move around the ridge. There could be a few thunderstorms, but they should be more on and off and not very widespread. Temperatures will be fairly warm with highs in the upper 80s and 90s across the area. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1224 PM CDT Sat Jun 30 2018 The MVFR ceilings should be relatively short lived and there could be a little clearing during the afternoon, just enough to get more thunderstorm development for later this afternoon and into the evening. The thunderstorms should move out of the area late tonight and clearing is expected behind the thunderstorms as a surface high builds into the area. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, Jun 30, 3:39 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 339 PM CDT Sat Jun 30 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 339 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight. Thunderstorms are developing along a front this afternoon. Severe thunderstorms are possible with this activity with gusty winds to 60 mph and hail to golf-ball size. A tornado or two are possible. Additional thunderstorms will move into the area later this evening. Locally heavy rainfall could cause some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are additional chances for thunderstorms Monday night and scattered chances again Thursday and Friday. Heat will be on the increase again next week, with afternoon and early evening heat index values reaching 100 degrees in parts of the area Tuesday through Thursday, including Independence Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 30, 3:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
358 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FUNNEL CLOUD 5 SSW FUNK 40.39N 99.27W
06/30/2018 PHELPS NE TRAINED SPOTTER
&&
MHLocal storm report, Jun 30, 4:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
406 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 4 WNW WILCOX 40.39N 99.23W
06/30/2018 PHELPS NE PUBLIC
TRAINED SPOTTER NOTED BRIEF TOUCH DOWN
APPROXIMATELY 3-4 MI NW OF WILCOX.
&&
KSLocal storm report, Jun 30, 4:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
407 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 4 WNW WILCOX 40.39N 99.24W
06/30/2018 PHELPS NE EMERGENCY MNGR
&&
MHLocal storm report, Jun 30, 4:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO WILCOX 40.37N 99.17W
06/30/2018 KEARNEY NE STORM CHASER
BRIEF TORNADO TOUCHDOWN JUST NORTH OF
WILCOX. TOUCHDOWNS REPORTED AT 411 PM AND
412 PM.
&&
SRLocal storm report, Jun 30, 4:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 SSW LOOMIS 40.44N 99.53W
06/30/2018 E1.75 INCH PHELPS NE TRAINED SPOTTER
GOLF BALL AND QUARTER SIZE HAIL.
&&
KSLocal storm report, Jun 30, 4:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
421 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 3 SSW LOOMIS 40.44N 99.53W
06/30/2018 E70 MPH PHELPS NE TRAINED SPOTTER
&&
KSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:58 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| Jun 30, 4:01 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 44 min |
| Jun 30, 2:38 PM CDT | Special Weather Statement | GID | Gosper | 37 min |
| Jun 30, 2:39 PM CDT | Special Weather Statement | GID | Phelps | 51 min |
| Jun 30, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 34 min |
| Jun 30, 2:43 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 32 min |
| Jun 30, 3:06 PM CDT | Tornado Warning | GID | Furnas, Gosper | 24 min |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Jun 30, 3:27 PM CDT | Tornado Warning | GID | Harlan, Phelps | 33 min |
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Phelps | 33 min |
| Jun 30, 3:52 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 38 min |
| Jun 30, 3:54 PM CDT | Tornado Warning | GID | Kearney, Phelps | 36 min |
| Jun 30, 4:10 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 35 min |
| Jun 30, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 34 min |
| Jun 30, 4:36 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 24 min |
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 33 min |
| Jun 30, 5:00 PM CDT | Special Weather Statement | GID | Phelps | 30 min |
| Jun 30, 5:03 PM CDT | Special Weather Statement | GID | Fillmore | 27 min |
| Jun 30, 5:23 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 37 min |
| Jun 30, 5:33 PM CDT | Special Weather Statement | GID | Fillmore | 42 min |
| Jun 30, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 24 min |
| Jun 30, 5:49 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 26 min |
| Jun 30, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 50 min |
| Jun 30, 6:18 PM CDT | Special Weather Statement | GID | Polk, York | 42 min |
| Jun 30, 6:23 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 21 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.